Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 6, NWS Caribou, ME

September 23, 20124 counties in Maine

NWS Caribou, ME issued this frost advisory at Sep 23, 2012, 2:50 PM EDT for 4 counties in Maine. It took effect at Sep 24, 2012, 3:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 2:50 PM EDT (18:50 UTC)
In effect from
Sep 24, 2012, 3:00 AM EDT
Expired
Sep 24, 2012, 7:12 AM EDT
In force
4 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2012-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2012-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS71 KCAR 231850
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
250 PM EDT SUN SEP 23 2012

MEZ011-015>017-031-032-240400-
/O.NEW.KCAR.FR.Y.0006.120924T0700Z-120924T1200Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
250 PM EDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY.

* TEMPERATURES...IN THE MID TO UPPER 30S WITH SOME SHELTERED AND
  NORMALLY COLDER LOCATIONS INTO THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
417 
WWUS71 KCAR 240206
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EDT SUN SEP 23 2012

MEZ011-015>017-031-032-241200-
/O.CON.KCAR.FR.Y.0006.120924T0700Z-120924T1200Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1006 PM EDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. 

* TIMING...OVERNIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORCROSS
988 
WWUS71 KCAR 240501
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
101 AM EDT MON SEP 24 2012

MEZ011-015>017-031-032-241200-
/O.CON.KCAR.FR.Y.0006.120924T0700Z-120924T1200Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
101 AM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. 

* TIMING...OVERNIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
921 
WWUS71 KCAR 240649
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 AM EDT MON SEP 24 2012

MEZ011-015>017-031-032-241200-
/O.CON.KCAR.FR.Y.0006.120924T0700Z-120924T1200Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
249 AM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER 
  READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY 
  COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN.

* TIMING...OVERNIGHT INTO EARLY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
688 
WWUS71 KCAR 241112
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
712 AM EDT MON SEP 24 2012

MEZ011-015>017-031-032-241215-
/O.CAN.KCAR.FR.Y.0006.000000T0000Z-120924T1200Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
712 AM EDT MON SEP 24 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST
ADVISORY.

NO ADDITIONAL FROST IS EXPECTED IN THE ADVISORY AREA AS
TEMPERATURES WILL BEGIN RISING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 23, 2:49 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 23, 2:49 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
249 PM EDT SUN SEP 23 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT THEN MOVE JUST
SOUTH AND EAST OF THE REGION BY TUESDAY. ANOTHER COLD FRONT WILL
APPROACH TUESDAY NIGHT AND CROSS THE REGION LATER WEDNESDAY...FOLLOWED
BY CANADIAN HIGH PRESSURE BUILDING EAST ON THURSDAY.&&

.NEAR TERM /THROUGH MONDAY/...
COLD FRONT WELL E OF THE FA ATTM W/ A WRLY FLOW OF COOLER AND MUCH
DRIER AIR CONTG TO OVERSPREAD THE AREA. SKIES ARE GENERALLY MOSTLY
SUNNY ACROSS THE FA ATTM W/ JUST SOME PASSING FAIR WX CU/SC. LARGE
AREA OF HIGH PRES CURRENTLY CNTRD OVR THE CENTRAL AND NRN PLAINS
IS FCST TO RIDGE NEWRD INTO OUR REGION TNGT INTO MON THEN CREST THE
FA LATER MON/MON NGT. COOL DRY AIR AND MAINLY CLR SKIES ACROSS THE
AREA TNGT WILL LEAD TO THE THREAT OF SOME PATCHY FROST ACROSS ALL
BUT OUR COASTAL ZNS. W/ THE FROST/FREEZE PROGRAM OVR ACROSS THE N
ATTENTION WILL BE ON OUR CENTRAL/INTERIOR DOWNEAST ZNS WHERE SOME
OF THE MORE SHELTERED AND NORMALLY COLDER LCTNS COULD SEE SOME
PATCHY FROST AND HAVE ISSUED A FROST ADV FOR THESE AREAS FOR LATE
TNGT/ERLY MON. OTHRWS...PLEASANT ERLY FALL WX WILL PREVAIL THRU
MON W/ DRY CONDS, GENTLY BREEZES AND NEAR SEASONAL TEMPS..
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE MOVES EAST INTO THE GULF OF MAINE MONDAY NIGHT, AND WE
GET INTO SOUTHWEST FLOW AROUND THE WEST SIDE OF THE HIGH. THIS
SOUTHWEST FLOW WILL GRADUALLY BRING WARMER TEMPERATURES,
ESPECIALLY AT NIGHT, ALONG WITH INCREASING MOISTURE AS THE
SOUTHWEST FLOW PERSISTS THROUGH WEDNESDAY. NO RAIN IS EXPECTED
UNTIL WEDNESDAY, JUST AHEAD OF A COLD FRONT WHICH SWEEPS THROUGH
FROM WEST TO EAST WEDNESDAY EVENING.

MODELS ARE IN PRETTY GOOD AGREEMENT OVERALL. 06Z/12Z GFS SEEMS A
LITTLE FAST (ABOUT SIX HOURS FAST) WHEN COMPARED TO MOST OTHER
MODELS REGARDING THE COLD FRONTAL PASSAGE LATE WEDNESDAY, SO
FAVORED THE SLIGHTLY SLOWER SOLUTION.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED MODELS CONTINUE BE IN GOOD AGREEMENT EARLY IN THE
LONG TERM. A LOW E OF HUDSON BAY AND ASSOCIATED FRONT EXTENDING
SOUTH THROUGH MAINE. A HIGH PRESSURE RIDGE IN THE N ATLANTIC
RIDGING INTO THE SE US. A SECOND RIDGE OF HIGH PRESSURE CNTRD OVER
THE GREAT LAKES. BY THURS MRNG THE FRONT MOVES EAST INTO NEW
BRUNSWICK...THE HIGH PRESSURE RIDGE OVER THE GREAT LAKES RIDGES
EAST INTO WRN ME. THE HIGH WILL DOMINATE THE WEATHER THROUGH EARLY
SAT MRNG. THE GFS MOVES A NEW LOW INTO SRN NEW ENGLAND BY EARLY
SAT MRNG. THE ECMWF SHOW THE LOW FURTHER SW OVR WV. BY SAT MRNG
THE GFS MOVES THE LOW INTO NRN NEW ENGLAND. THE ECMWF MOVES THE
LOW TO ERN PA. BY SAT EVNG THE GFS MOVES THE LOW TO THE SW COAST
OF ME...MOVES THE WARM FRONT INTO DOWNEAST ME. THE ECMWF MAINTAINS
THE HIGH OVER MAINE. THE LOW TO SRN NY. BY SUN MRNG THE GFS MOVES
THE LOW INTO THE ERN GULF OF MAINE...THE ECMWF MOVES THE LOW LAKE
ERIE. BY SUN EVNG THE GFS DEEPENS A SECONDARY LOW EAST OF CAPE COD
OVER THE GULF STREAM THE ENERGY FROM THE OLDER LOW IS ABSORBED
INTO THIS NEW DEEPER LOW. THE ECMWF SHOWS A NEW LOW OVER TN WITH A
WARM FRONT EXTENDING NE INTO NRN NH. A LOW ALONG THE COAST OF SC.
THE MODEL DIFFERENCE CONTINUES TO THE END OF THE PERIOD. THE GFS
CONTINUES TO DEEPEN THE LOW AND MOVES IT NE TO SW NOVA
SCOTIA...ITS OCCLUDED FRONT WRAPPED INTO CNTRL ME. THE ECMWF
DEVELOPS A LOW ALONG THE WARM FRONT OVER NRN NH AND MOVES IT N TO
QUEBEC CITY. THE LOW OVER TN MOVE E TO N GA. THE LOW ALONG SC MOVE
NW TO VA/NC COASTAL BORDER.

LOADED GMOS... MADE MINOR ADJUSTMENTS TO SKY AND POPS THROUGH THE
PERIOD. POPS TO HIGH FOR THE SKYCON FORECAST. LOADED NAWAVE 4 FOR
SEAS IN THE COASTAL WATERS. ADDED 20 PERCENT FOR WNDS OVR THE
WATERS...15 PERCENT OVR LAND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM:  VFR CONDS EXPECTED THRU MON...

SHORT TERM:
VFR CONDITIONS WILL PREVAIL MONDAY NIGHT THROUGH TUESDAY EVENING. WE
MAY BEGIN TO SEE SOME IFR AND MVFR LATE TUESDAY NIGHT, WITH MVFR
AND IFR BECOMING WIDESPREAD ON WEDNESDAY IN RAIN AND LOW CLOUDS.
&&

.MARINE...
NEAR TERM: SEAS BLO 5 FT ON THE WATERS ATTM W/ WNDS AND SEAS
EXPECTED TO REMAIN BLO SCA LEVELS THRU MON...

SHORT TERM:
SOUTHWEST WINDS WILL SLOWLY INCREASE FROM AROUND 10 KTS ON MONDAY
NIGHT TO 20-25 KTS ON WEDNESDAY AS A COLD FRONT APPROACHES. SEAS
WILL ALSO SLOWLY BUILD THROUGH THE PERIOD FROM ABOUT THREE FEET
MONDAY NIGHT TO ABOUT SIX FEET ON WEDNESDAY. &&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 3 AM TO 8 AM EDT MONDAY FOR MEZ011-015>017-
     031-032.
MARINE...NONE.

&&

NEAR TERM...KHW
SHORT TERM...FOISY
LONG TERM...NORTON
AVIATION...KHW/FOISY
MARINE...KHW/FOISY
Hazardous weather outlook, Sep 23, 2:37 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
237 PM EDT SUN SEP 23 2012

MEZ001>006-010-029-030-241845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-COASTAL HANCOCK-COASTAL WASHINGTON-
237 PM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-031-032-241845-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
237 PM EDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-241845-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
237 PM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.